Mathematical modeling of the course and prognosis of factitious disorders: A game-theoretic approach

Armin Rashidi, Iman Khodarahmi, Marc D. Feldman

Research output: Contribution to journalArticlepeer-review

Abstract

A mathematical model using simple concepts of repeated games is proposed to model the course and prognosis of factitious disorders. Although simple, the model seems capable of explaining the yet unknown mechanisms underlying the variable course of factitious disorders. One of the notable results of this study is the significant effect of involved physicians in the treatment process on the course of the disease. Particularly, the doctor's error rate in realizing whether the symptoms are real or factitious can considerably affect the course of the disease. This is the first paper to apply a mathematical model to factitious disorders.

Original languageEnglish (US)
Pages (from-to)48-53
Number of pages6
JournalJournal of Theoretical Biology
Volume240
Issue number1
DOIs
StatePublished - May 7 2006

Keywords

  • Etiology
  • Factitious
  • Game theory
  • Management
  • Munchausen
  • Relapse
  • Remission

ASJC Scopus subject areas

  • Statistics and Probability
  • Modeling and Simulation
  • Biochemistry, Genetics and Molecular Biology(all)
  • Immunology and Microbiology(all)
  • Agricultural and Biological Sciences(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Mathematical modeling of the course and prognosis of factitious disorders: A game-theoretic approach'. Together they form a unique fingerprint.

Cite this